... drug he has breathing problems so bad he can't hardly leave the couch he has some of the other side affects but the one most troubling is the breathing they have done tests to rule out the heart have tests to rule out the lungs he is taking one twice a day they cut the dose to one a day with no changes he takes other prescriptions like nifedipine we are at a loss he is 85 years old is there anyone who may have an idea if it could be the metformin
Metformin can cause breathing problems. Fast, shallow breathing is more common but severe breathing problems can happen.
Stop taking Metformin if you think it might be harmful. Diabetes is a long term illness and going off metformin for a month isn't likely to hurt you. The drug soon leaves the body and if its the cause, your problem should clear up very soon
Talk with your doctor IMMEDIATELY when a serious side effect might be the case. You don't have to do what he says either. Take charge of your own treatment.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Metformin 200mg per day for over three years and am just having GI problems now. Can?
Posted 11 Feb 2012 • 1 answer
Posted 2 Aug 2012 • 7 answers
I have been taking Mobic (Malaxicam) for about 4 yrs now. I have been having breathing problems now?
Posted 18 Dec 2012 • 2 answers
Posted 30 Mar 2015 • 1 answer
Posted 10 Nov 2015 • 4 answers